Jump to content
CrazyBoards.org

Recommended Posts

I've been struggling with muscle pain and stiffness in my shoulders/neck/upper back for over 6 months now. The pain isn't in one particular place, it shifts based on what I've been doing, which arm I was using more, etc.  It's been gradually increasing in severity and at this point it's profoundly affecting my everyday life. Cymbalta wasn't my first guess for the culprit because I'd been on it for a while before this started, but I think the timing of the first minor instances of pain corresponds roughly with upping my dose from 60mg to 90mg. I've tried physical therapy, OTC painkillers, muscle relaxants, among other things, which offer temporary relief but no improvement.

From what information I've been able to find, there are a handful of cases of duloxetine causing dystonia or dyskinesia, but I'm not sure how to interpret those studies. I did also experience a worsening of symptoms around the same time I stopped taking benadryl, which I gather can counteract acute dystonia? I started taking it again just in case. I'm grasping for straws right now, I'm just desperate for some relief. My pdoc told me I could reduce the Cymbalta to 60mg if I'd like, which I did this past week. I have noticed some improvement, but it's too soon to really say.

Has anyone has heard of this with Cymbalta? Do you have any advice on what to do? This med was the reason my depression went into remission after 10 years, it was a miracle drug for me. I don't know what I'm going to do if I have to drop it, but I'll do anything to stop the constant pain.

Share this post


Link to post
Share on other sites
1 hour ago, opivy said:

I've been struggling with muscle pain and stiffness in my shoulders/neck/upper back for over 6 months now. The pain isn't in one particular place, it shifts based on what I've been doing, which arm I was using more, etc.  It's been gradually increasing in severity and at this point it's profoundly affecting my everyday life. Cymbalta wasn't my first guess for the culprit because I'd been on it for a while before this started, but I think the timing of the first minor instances of pain corresponds roughly with upping my dose from 60mg to 90mg. I've tried physical therapy, OTC painkillers, muscle relaxants, among other things, which offer temporary relief but no improvement.

From what information I've been able to find, there are a handful of cases of duloxetine causing dystonia or dyskinesia, but I'm not sure how to interpret those studies. I did also experience a worsening of symptoms around the same time I stopped taking benadryl, which I gather can counteract acute dystonia? I started taking it again just in case. I'm grasping for straws right now, I'm just desperate for some relief. My pdoc told me I could reduce the Cymbalta to 60mg if I'd like, which I did this past week. I have noticed some improvement, but it's too soon to really say.

Has anyone has heard of this with Cymbalta? Do you have any advice on what to do? This med was the reason my depression went into remission after 10 years, it was a miracle drug for me. I don't know what I'm going to do if I have to drop it, but I'll do anything to stop the constant pain.

I've heard of extrapyramidal symptoms like dystonia/dyskinesia, akathisia, etc. occurring from SSRIs and SNRIs, but not specifically from Cymbalta, but I wouldn't put it past Cymbalta to cause it since it's in that class of meds.

If need be, you could either take the 90 mg dose with Benadryl, benztropine, tryhexyphenydil or amantadine, or change meds. You may consider trying a more noradrenergic drug than sertonergic drug... something like Fetzima, or a secondary amine TCA like desipramine, nortriptyline, or protriptyline. Those aren't as serotonergic, which is the mechanism of action believed to be the reason for the EPS that occur in a minority of patients. 

I wish you the best of luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...